MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2120-040
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot or relabeled lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.In this case, the device was prepped prior to use and inflated two previous times without any leaks/ruptures noted, which would suggest that the device was not damaged prior to use.It should be noted that the instructions for use (ifu) for the , pta, armada 35 / armada 35 ll, global, ce, costa rica instructions for use, states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.This device is also indicated for stent post-dilatation in the peripheral vasculature.Additionally, section iv, warnings/precautions) states: inflation in excess of the rated burst pressure (rbp) may cause the balloon to rupture.Use of a pressure monitoring device is recommended.In this case the reported ifu violations of used in the wrong anatomy and inflation of the balloon above rbp does not appear to have caused or contributed to the reported difficulties as the balloon was inflated two previous times without any issues noted.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.In this case, it is likely that the balloon became compromised against the anatomy and/or other devices used resulting in the reported balloon rupture.Due to the balloon rupture, the balloon was unable to properly refold and causing resistance during traction or the balloon to get stuck.Further manipulation against resistance ultimately resulted in the reported shaft separation.Additionally, the treatment appears to be related to the operational context of the procedure as the device was removed accessing the opposite vein with a snare kit.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a pulmonary vein.A 12x40mm armada 35 balloon was advanced to the lesion without issue.The balloon was inflated 3 times to 14 atmospheres for 10 seconds, there was no difficulty maintaining pressure, however the balloon ruptured on the 3rd inflation.When simply withdrawing the device from the anatomy, resistance was met with the guide wire and the shaft of the armada broke and did not come out completely.The device was removed accessing the opposite vein with a snare kit.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11893964
Report Number2024168-2021-04451
Device Sequence Number3755076
Product Code LIT
UDI-Device Identifier08717648155550
UDI-Public08717648155550
Combination Product (Y/N)N
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB2120-040
Device Catalogue NumberB2120-040
Device Lot Number90910G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight44